0
We're unable to sign you in at this time. Please try again in a few minutes.
Retry
We were able to sign you in, but your subscription(s) could not be found. Please try again in a few minutes.
Retry
There may be a problem with your account. Please contact the AMA Service Center to resolve this issue.
Contact the AMA Service Center:
Telephone: 1 (800) 262-2350 or 1 (312) 670-7827  *   Email: subscriptions@jamanetwork.com
Error Message ......
Article |

Black Galactorrhea as a Consequence of Minocycline and Phenothiazine Therapy

Rodney S. W. Basler, MD; Peter J. Lynch, MD
Arch Dermatol. 1985;121(3):417-418. doi:10.1001/archderm.1985.01660030139039.
Text Size: A A A
Published online

Cutaneous staining associated with long-term minocycline hydrochloride administration was first brought to the attention of the medical community in 1978.1,2 Since then, numerous accounts of various pigmentation patterns have been reported. This hyperpigmentation occurs in two major forms,3 each of which may represent distinct pathophysiologic processes. In the first form, dark localized blue-black macules are observed in areas of active or previous inflammatory activity.1,4

The second form is characterized by a diffuse hyperpigmentation distant from the site of infection or inflammation. The color in this latter pattern has been described as occurring in various dark shades, including brown,5 blue-brown,6 blue-gray,7 and blue-black.8 In some cases, the areas of predilection have been demonstrated to be those most often exposed to sunlight,7,9 especially the anterior lower extremities. A nonspecific generalized "muddy" hue of the skin may also accompany long-standing minocycline use.2,10,11 In addition,

Topics

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

First Page Preview

View Large
/>
First page PDF preview

Figures

Tables

References

Correspondence

CME
Meets CME requirements for:
Browse CME for all U.S. States
Accreditation Information
The American Medical Association is accredited by the Accreditation Council for Continuing Medical Education to provide continuing medical education for physicians. The AMA designates this journal-based CME activity for a maximum of 1 AMA PRA Category 1 CreditTM per course. Physicians should claim only the credit commensurate with the extent of their participation in the activity. Physicians who complete the CME course and score at least 80% correct on the quiz are eligible for AMA PRA Category 1 CreditTM.
Note: You must get at least of the answers correct to pass this quiz.
You have not filled in all the answers to complete this quiz
The following questions were not answered:
Sorry, you have unsuccessfully completed this CME quiz with a score of
The following questions were not answered correctly:
Commitment to Change (optional):
Indicate what change(s) you will implement in your practice, if any, based on this CME course.
Your quiz results:
The filled radio buttons indicate your responses. The preferred responses are highlighted
For CME Course: A Proposed Model for Initial Assessment and Management of Acute Heart Failure Syndromes
Indicate what changes(s) you will implement in your practice, if any, based on this CME course.
NOTE:
Citing articles are presented as examples only. In non-demo SCM6 implementation, integration with CrossRef’s "Cited By" API will populate this tab (http://www.crossref.org/citedby.html).
Submit a Comment

Multimedia

Some tools below are only available to our subscribers or users with an online account.

Sign in

Create a free personal account to sign up for alerts, share articles, and more.

Purchase Options

• Buy this article
• Subscribe to the journal

Related Content

Customize your page view by dragging & repositioning the boxes below.

Jobs
brightcove.createExperiences();